Medical Specialty >> Urology

Doctors Lounge - Urology Answers

Back to Urology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 8/13/2017.

Forum Name: Urinary tract infections

Question: Severe Kidney Pains/Nausea/Fatigue - Possibly Zinc related?


 xX Issy Xx - Sun Sep 30, 2007 6:11 pm

Hi everyone.

I'm a 22 year old female. For the past three days now, I've been having severe pains in my kidney area. The right side is worse, but my left kidney has a weaker, dull pain as well. I've been sleeping constantly. I wake up in the mornings and after eating a little breakfast, I'm so tired I have to go back to sleep. I can't even hold my head up for over 2 hours at a time.

I wake up through the night in so much pain and feel very nauseated. So far, no vomiting -- but I feel like I'm on the verge of vomiting. I haven't been able to eat much either because of this.

I'm urinating somewhat normally. The same frequency and flow, but a slight burning when I go.

I was also diagnosed with Iron Deficient Anemia a few years ago.

Now, I recently (about 2 weeks ago) added Zinc supplement to my daily intake.. and I was also warned of the possible side effects that Zinc would have if taken more than the recommended dose. However, I was told that 15mg - 50mg per day would be fine. I've been taking 50mg per day with food.

Does anyone have any clue what this may be? Does it sound like a typical kidney infection, or something more serious? Being anemic, I'm aware that Zinc overdose can make anemia worse.. but I don't think I've overdosed with only 50mgs?

Also, one last thing... I'm not sure if this is tied in or not, but I've notice my circulation is poor lately. My legs, arms and face become pale if I hold a position for over 5-10 minutes (even just sitting down normally).

Could someone please help me understand what's happening with me? If you need more information, I'll gladly give it!

Thank you for your time.
 Debbie Miller, RN - Wed Oct 31, 2007 11:50 am

User avatar If you haven't done this already, I would recommend a full physical exam. The anemia could be the cause of your extreme fatigue. I doubt the zinc is contributing to the problem. Whenever you have chronic pain you should try to find the problem and when you add circulatory concerns, there are definitely reasons to get an exam. Sometimes when one has a known condition, they tend to assume all other symptoms are related. In fact, there could be multiples problems at once, all of which should be addressed. So, please schedule an appointment.

Good luck.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us